Alert archive / New Mexico / Wind Advisories in 2024
Wind Advisory 33, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 10, 2024, 1:31 PM MDT for 5 counties in New Mexico. It took effect at May 10, 2024, 6:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2024, 1:31 PM MDT (19:31 UTC)
- In effect from
- May 10, 2024, 6:00 PM MDT
- Expired
- May 11, 2024, 3:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 17 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.5 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3898 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955 WWUS75 KABQ 101931 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 131 PM MDT Fri May 10 2024 NMZ219-110515- /O.NEW.KABQ.WI.Y.0033.240511T0000Z-240511T0900Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 131 PM MDT Fri May 10 2024 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM MDT SATURDAY... * WHAT...East winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 6 PM this evening to 3 AM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 12
2 follow-up statements
325 WWUS75 KABQ 110434 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1034 PM MDT Fri May 10 2024 NMZ219-110900- /O.CON.KABQ.WI.Y.0033.000000T0000Z-240511T0900Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 1034 PM MDT Fri May 10 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT SATURDAY... * WHAT...East winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...Until 3 AM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
989 WWUS75 KABQ 110853 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 253 AM MDT Sat May 11 2024 NMZ219-111000- /O.EXP.KABQ.WI.Y.0033.000000T0000Z-240511T0900Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 253 AM MDT Sat May 11 2024 ...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... A few gusts up to 45 mph are still possible below canyons on the east side of the Albuquerque metro area through sunrise. However, winds will continue to decrease therefore the Wind Advisory will be allowed to expire. $$ Guyer
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 10, 11:39 AM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 10, 11:39 AM MDT, 1 hour 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1139 AM MDT Fri May 10 2024 ...New AVIATION... .SYNOPSIS... Issued at 212 AM MDT Fri May 10 2024 Strong winds in ABQ taper off some this morning with one more strong surge forecast this evening and tonight. Despite the cool down, the increased moisture behind this front will yield increased showers and a few thunderstorms over north-central, central and eastern NM today and Saturday. A few storms will be strong enough to produce small hail and gusty winds and brief moderate to heavy rainfall. Drier conditions push west to east across the state Sunday with showers and a few storms lasting longest over northern and northeastern NM Sunday evening. A warming trend returns to start next week with daily rounds of scattered afternoon showers and storms Monday and Tuesday. Guidance is good that continued chances for showers and storms will continue into the Wednesday and Thursday timeframe, at least across northern and eastern NM. && .SHORT TERM... (Today through Saturday) Issued at 212 AM MDT Fri May 10 2024 The latest water vapor imagery shows a well-defined upper level low drifting south across central NV with fast west-southwest flow aloft over AZ and NM. At the surface, low level east-northeast winds have set up across NM between a 1009mb low near Phoenix and a 1026mb high near Colorado Springs. The pressure gradient across the central mt chain has allowed gap winds to continue this morning but speeds are still below High Wind Warning levels. The latest MOS guidance, NBM 50th percentile, and most HREF members keep gusts below 58 mph, so this hazard will likely be cancelled before sunrise. Meanwhile, any remnant showers and storms over northern NM early this morning will decrease after sunrise with very slow improvement to stratus decks across northeast NM. Locations around the Sangre de Cristo Mts will stay socked in all day with temps around 15F below normal. The upper low over NV will then drift southeast into northern AZ this afternoon and near the Four Corners region tonight. Moisture advection with strengthening low level southeast flow over eastern NM will interact with large scale ascent increasing over NM thru tonight. Showers and storms will redevelop along and east of the central mt chain by late this afternoon then move northeast into nearby highlands and plains of eastern NM thru this evening. Model instability is not impressive and most activity will move into a more elevated unstable layer across the plains tonight. Widespread areas of rain with embedded storms are expected thru Saturday across eastern NM as the upper level low moves slowly east along the NM/CO border. QPF amounts have trended up considerably from WPC and this trend is also noted in hi-res CAMs. Widespread rainfall amounts of 0.25" to 0.75" are forecast for northern and eastern NM with an area greater than 1.25" over northeast NM. Temps will be cold enough for to support a few more inches of snow above 9,500 feet. Gap winds are also likely to develop in the RGV tonight with gusts near 55 mph on the east side of the ABQ metro. Temps on Saturday will be around 20F below normal across eastern NM. && .LONG TERM... (Saturday night through Thursday) Issued at 212 AM MDT Fri May 10 2024 Saturday night begins the long term period with the 566dm H5 low tracking eastward over CO with its associated Pacific front shunting low-level moisture across eastern NM back toward TX. Numerical model guidance is in fairly good agreement evening and overnight thunderstorm development will focus along the northern reaches of southerly return flow in east-central NM just north of I- 40 over San Miguel County. Brief downpours, cloud-to-ground lightning, gusty winds and small hail will accompany these storm cells. Southwesterly flow aloft will track these storms northeast over the northeastern plains including Harding and Union Counties Saturday night. Drier westerly air fills in behind the Pacific front through the forecast area Sunday as the center of the H5 low tracks over southeastern CO. Enough moisture will be present in association with a vortmax wrapping around the backside of the low over northeastern NM. Showers and a few thunderstorms are likely to develop over northeastern NM Sunday afternoon tracking southeast Sunday evening. Gusty winds, cloud-to-ground lightning and small hail will be possible in these storms. Monday and Tuesday see a warming trend ensue most areas as a weak ridge begins to move over from the west. There will be enough mid- level moisture to allow for high-based showers and a few thunderstorms over north-central NM. Some of these cells could produce strong erratic gusty winds at the surface each afternoon. Forecast confidence tanks Wednesday and beyond due to the wide variety of scenarios regarding the interaction of an upper low over the southwest U.S. and an upper trough diving down the western CONUS. Did not deviate much from the NBM during this time as it matches well with a cluster of ensemble solutions showing the two lows phasing together with an amplified ridging pattern building in behind them. This would yield an influx of cooler air and higher moisture pushing into eastern NM behind a backdoor cold front. Increased shower and thunderstorm activity would return to eastern and northern NM as a result Wednesday and Thursday in this scenario. && .AVIATION... (18Z TAFS) Issued at 1131 AM MDT Fri May 10 2024 Unsettled weather to continue throughout the TAF period. Current MVFR cigs across portions of ern NM will improve for a short time this aftn before deteriorating once again tonight. Aftn shwrs and storms will favor the nrn mts, spreading newd into the highlands aft 10/20Z. Widespread MVFR/IFR cigs/vsbys will return tonight increasing in coverage across portions of the Rio Grande Valley and ewd due to shwrs. Ely canyon winds are also expected in and around KABQ aft 11/00Z, with gusts to 40 kt likely. Little improvement to low cigs/vsbys across the central mts and ewd is expected by the close of the TAF period. && .FIRE WEATHER... Issued at 212 AM MDT Fri May 10 2024 A pattern change toward cooler and wetter conditions will persist over northern and eastern NM thru the end of next week. Widespread rainfall of 0.25" to 0.75" is expected for northern and eastern NM thru Sunday morning. Locally higher amounts up to 1.50" may occur over northeast NM during this period. Meanwhile, dry, warm, and breezy conditions will continue over southern and western areas where marginally critical fire weather is possible, especially in the west central highlands today and Saturday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 72 45 70 40 / 10 20 40 5 Dulce........................... 64 33 62 29 / 70 50 80 20 Cuba............................ 65 40 64 36 / 40 30 70 20 Gallup.......................... 70 34 68 33 / 0 0 10 0 El Morro........................ 67 37 66 36 / 5 5 20 0 Grants.......................... 72 37 69 32 / 10 10 30 0 Quemado......................... 71 37 69 36 / 0 0 5 0 Magdalena....................... 73 46 72 43 / 5 20 40 5 Datil........................... 70 40 69 38 / 0 10 20 0 Reserve......................... 75 36 74 32 / 0 0 0 0 Glenwood........................ 80 48 78 48 / 0 0 0 0 Chama........................... 56 33 55 30 / 80 60 90 30 Los Alamos...................... 61 43 61 42 / 30 50 80 40 Pecos........................... 56 42 54 39 / 30 60 90 60 Cerro/Questa.................... 53 38 54 39 / 70 50 90 40 Red River....................... 46 31 49 29 / 80 60 90 50 Angel Fire...................... 47 32 49 27 / 60 60 90 50 Taos............................ 59 36 60 32 / 50 50 80 40 Mora............................ 51 37 51 32 / 50 60 90 60 Espanola........................ 70 43 68 42 / 30 40 70 40 Santa Fe........................ 62 43 61 42 / 30 60 70 50 Santa Fe Airport................ 65 45 64 41 / 20 50 70 40 Albuquerque Foothills........... 73 49 71 48 / 20 40 70 30 Albuquerque Heights............. 75 51 74 46 / 20 30 60 20 Albuquerque Valley.............. 77 51 76 46 / 20 30 60 20 Albuquerque West Mesa........... 74 50 73 48 / 20 30 60 20 Belen........................... 79 48 78 43 / 10 30 50 20 Bernalillo...................... 74 51 74 46 / 20 40 70 30 Bosque Farms.................... 77 48 77 43 / 20 30 60 20 Corrales........................ 75 50 74 47 / 20 30 60 20 Los Lunas....................... 78 49 77 44 / 20 30 50 20 Placitas........................ 68 47 69 46 / 20 50 70 30 Rio Rancho...................... 74 49 73 47 / 20 30 60 20 Socorro......................... 82 51 82 48 / 5 30 30 10 Sandia Park/Cedar Crest......... 61 43 61 43 / 30 50 80 40 Tijeras......................... 66 46 66 43 / 30 50 70 40 Edgewood........................ 63 44 63 39 / 20 50 80 40 Moriarty/Estancia............... 65 43 64 36 / 20 50 80 40 Clines Corners.................. 57 41 57 38 / 20 60 80 50 Mountainair..................... 68 44 67 40 / 20 50 60 30 Gran Quivira.................... 69 44 69 40 / 10 50 60 30 Carrizozo....................... 77 51 76 48 / 20 40 60 20 Ruidoso......................... 65 46 65 43 / 20 50 70 20 Capulin......................... 52 39 51 39 / 50 40 80 50 Raton........................... 54 40 54 38 / 50 50 80 40 Springer........................ 56 42 54 38 / 40 50 80 50 Las Vegas....................... 54 40 52 39 / 40 60 90 60 Clayton......................... 62 46 59 45 / 20 30 70 60 Roy............................. 58 44 53 44 / 30 60 80 70 Conchas......................... 67 50 60 49 / 20 60 80 80 Santa Rosa...................... 64 48 58 47 / 20 50 80 70 Tucumcari....................... 68 48 62 49 / 20 40 80 80 Clovis.......................... 70 50 61 51 / 20 40 90 70 Portales........................ 71 50 62 51 / 10 50 80 70 Fort Sumner..................... 69 50 61 50 / 20 50 80 70 Roswell......................... 75 58 68 58 / 10 60 60 40 Picacho......................... 67 50 64 48 / 20 50 60 30 Elk............................. 68 48 67 45 / 10 60 60 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...42 LONG TERM....24 AVIATION...12
In the hours before
Local storm report, May 10, 9:44 AM MDT, 3 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
944 AM MDT Fri May 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 9 NE Enchanted Forest X 36.78N 105.23W
05/10/2024 E4.0 Inch Taos NM Other Federal
Shuree SNOTEL.
&&
MAALocal storm report, May 10, 9:47 AM MDT, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
947 AM MDT Fri May 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 1 SSW Taos Ski Valley 36.58N 105.45W
05/10/2024 E3.0 Inch Taos NM Other Federal
Taos Powderhorn SNOTEL.
&&
MAALocal storm report, May 10, 9:51 AM MDT, 3 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
951 AM MDT Fri May 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 AM Snow Taos Ski Valley 36.59N 105.45W
05/10/2024 M2.0 Inch Taos NM Public
Taos Ski Valley Shalako and Top 7.
&&
MAALocal storm report, May 10, 9:52 AM MDT, 3 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
952 AM MDT Fri May 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 5 WNW Eagle Nest Lake S 36.53N 105.37W
05/10/2024 E3.0 Inch Taos NM Other Federal
Taos Pueblo SNOTEL.
&&
MAALocal storm report, May 10, 1:30 PM MDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
130 PM MDT Fri May 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 2 NE Chacon 36.16N 105.34W
05/10/2024 M2.5 Inch Mora NM Cocorahs
Cocorahs station NM-MR-13 Chacon 2.1 ENE.
&&Nearby
Wind Advisories in New Mexico, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.